Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 41, NWS Lake Charles, LA

August 4, 2008Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 4, 2008, 8:47 PM CDT for Calcasieu Parish, Louisiana. It took effect at Aug 5, 2008, 12:55 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2008, 8:47 PM CDT (01:47 UTC)
In effect from
Aug 5, 2008, 12:55 PM CDT
Expired
Aug 5, 2008, 7:36 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 050147
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
847 PM CDT MON AUG 04 2008

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-051547-
/O.NEW.KLCH.FL.W.0040.080805T1200Z-080807T0000Z/
/OTBL1.1.WT.080805T1200Z.080805T1800Z.080806T0000Z.NO/
847 PM CDT MON AUG 04 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM TUESDAY MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:00 PM MONDAY THE STAGE WAS 2.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 4.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-051547-
/O.NEW.KLCH.FL.W.0041.080805T1700Z-080806T0700Z/
/LCHL1.1.WT.080805T1700Z.080805T1800Z.080805T1900Z.NO/
847 PM CDT MON AUG 04 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM TUESDAY AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  9:30 PM MONDAY THE STAGE WAS 2.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. ALSO EXPECT
  FLOODING OF RIVER ROAD IN NORTH LAKE CHARLES AND MIMMS ROAD IN WEST
  LAKE. 

$$
4 follow-up statements
000 
WGUS84 KLCH 051418
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
918 AM CDT TUE AUG 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

 
LAC019-060418-
/O.EXT.KLCH.FL.W.0040.000000T0000Z-080806T1912Z/
/OTBL1.1.WT.080805T1734Z.080805T1800Z.080805T1912Z.NO/
918 AM CDT TUE AUG 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 2.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...DUE TO THE TIDAL SURGE UP THE CALCASIEU RIVER...THE
  RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 4.1 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-060418-
/O.EXT.KLCH.FL.W.0041.080805T1755Z-080806T0730Z/
/LCHL1.1.WT.080805T1755Z.080805T1800Z.080805T1930Z.NO/
918 AM CDT TUE AUG 05 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM TUESDAY THE STAGE WAS 2.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...DUE TO TIDAL SURGE UP THE CALCASIEU RIVER...THE RIVER IS 
  FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 4.1 FEET BY LATE AFTERNOON. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. IN ADDITION
  FLOODING CAN BE EXPECTED ALONG ALONG RIVER ROAD IN NORTH LAKE CHARLES
  AND MIMMS ROAD IN WEST LAKE. 

$$
000 
WGUS84 KLCH 051854
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
154 PM CDT TUE AUG 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

 
LAC019-060854-
/O.EXT.KLCH.FL.W.0040.000000T0000Z-080807T0112Z/
/OTBL1.1.WT.080805T2307Z.080806T0000Z.080806T0112Z.NO/
154 PM CDT TUE AUG 05 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM TUESDAY THE STAGE WAS 3.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE TOWARDS MIDNIGHT.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-060854-
/O.EXT.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/
/LCHL1.1.WT.080805T2353Z.080806T0000Z.080806T0200Z.NO/
154 PM CDT TUE AUG 05 2008

...FLOOD WARNING EXTENDED UNTIL EARLY WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM TUESDAY THE STAGE WAS NEAR CREST AT 4.4 FEET. THE RIVER WILL FALL
  BELOW FLOOD STAGE TOWARDS MIDNIGHT.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FOR 
  MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS 
  WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
000 
WGUS84 KLCH 052042
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
342 PM CDT TUE AUG 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

 
LAC019-061042-
/O.CON.KLCH.FL.W.0040.080805T2059Z-080806T1100Z/
/OTBL1.1.WT.080805T2307Z.080806T0000Z.080806T0012Z.NO/
342 PM CDT TUE AUG 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM TUESDAY THE STAGE WAS 3.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...DUE TO THE TIDAL SURGE MOVING UP THE CALCASIEU RIVER...
  THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND 
  CREST NEAR 4.1 FEET BY LATE THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-061042-
/O.CON.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/
/LCHL1.1.WT.080805T2355Z.080806T0000Z.080806T0200Z.NO/
342 PM CDT TUE AUG 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM TUESDAY THE STAGE WAS 4.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* THE RIVER IS NEAR CREST AND WILL REMAIN ABOVE FLOOD STAGE FOR SEVERAL
  MORE HOURS. 
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. FLOODING IS 
  OCCURRING ON RIVER ROAD IN NORTH LAKE CHARLES AND ALONG THE I-10 
  BEACH AND THE YACHT CLUB.

$$
000 
WGUS84 KLCH 060036
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
736 PM CDT TUE AUG 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

 
LAC019-060106-
/O.CAN.KLCH.FL.W.0040.000000T0000Z-080806T1100Z/
/OTBL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 PM CDT TUE AUG 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 6:15 PM TUESDAY THE STAGE WAS 3.5 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL
  CONTINUE FALLING THROUGH TOMORROW.

  
$$

LAC019-060106-
/O.CAN.KLCH.FL.W.0041.000000T0000Z-080806T1400Z/
/LCHL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 PM CDT TUE AUG 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT 6:00 PM TUESDAY THE STAGE WAS 3.1 FEET.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL
  CONTINUE FALLING THROUGH TOMORROW.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:33 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 3:33 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT MON AUG 4 2008

.DISCUSSION...
DOME OF HIGH PRESSURE ACROSS ARKANSAS CONTINUES TO STEER EDOUARD
WESTWARD ACROSS THE FARSHORE COASTAL WATERS.

THE WIND FIELD HAS EXPANDED...BUT THE MAXIMUM WIND SPEED (OR
INTENSITY) HAS NOT INCREASED SIGNIFICANTLY.

CURRENTLY OUTER SPIRAL RAINBANDS ARE MOVING THROUGH SOUTH CENTRAL
LOUISIANA. DRY AIR CONTINUES TO INTRUDE INTO THE NORTHWEST
QUADRANT OF THE CLOUD SYSTEM CENTER.

WILL INCREASE THE AREA-AVERAGED RAINFALL AMOUNTS TO FALL IN LINE
WITH THE OTHER COASTAL OFFICES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  86  76  91  73 /  80  40  10  20  10
KBPT  76  86  76  90  74 / 100  60  20  20  10
KAEX  74  91  72  95  72 /  20  20  10  10  10
KLFT  75  88  73  93  75 /  30  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: CAMERON...
     IBERIA...ST. MARY...VERMILION.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: CAMERON...VERMILION.

TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: JEFFERSON...
     ORANGE.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS
     FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO
     60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Aug 4, 5:40 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT MON AUG 4 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
540 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM EDOUARD WILL CONTINUE A WESTWARD TRACK ACROSS THE
NORTHWEST GULF...EXPECTED TO MAKE LANDFALL AROUND SUNRISE TUESDAY
IN THE GALVESTON AREA. MAIN IMPACTS FROM THE SYSTEM WILL BE CONFINED
TO THE THE SOUTHERN PORTION OF THE AREA...ALONG AND SOUTH OF THE
INTERSTATE 10 CORRIDOR. 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE
ALONG THE IMMEDIATE COAST WITH ISOLATED HIGHER AMOUNTS. ISOLATED
TORNADOES WILL BE POSSIBLE PARTICULARLY LATE THIS AFTERNOON AND
TONIGHT AS THE SYSTEM TRACKS PARALLEL TO THE COAST WITH ASSOCIATED
RAIN BANDS MOVING INLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WITH THE DEPARTURE OF EDOUARD TUESDAY...HIGH PRESSURE IS EXPECTED
TO BECOME REESTABLISHED OVER THE REGION WITH LIMITED CHANCES FOR RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:47 PM CDTRiver Flood WarningLCHCalcasieu23 hr
Aug 5, 3:43 AM CDTFlash Flood WatchLCH13 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.